Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 45, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 30, 2022, 12:22 AM CDT for 6 counties in Missouri. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2022, 12:22 AM CDT (05:22 UTC)
- Expired
- Apr 30, 2022, 1:15 AM CDT
- In force
- 53 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Chariton County, MO, Cooper County, MO, Howard County, MO, Pettis County, MO, Randolph County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 125 km from the middle of the area, began a volume at 05:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 12:34 AM CDT | HAIL 1 | 3 S Hughesville, MO | 50 MPH WINDS WITH THE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 5.4 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1788 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 14.3
The text
As transmitted.
672
WUUS53 KEAX 300522
SVREAX
MOC041-053-089-159-175-195-300615-
/O.NEW.KEAX.SV.W.0045.220430T0522Z-220430T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
1222 AM CDT Sat Apr 30 2022
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Southeastern Chariton County in north central Missouri...
Randolph County in north central Missouri...
Pettis County in central Missouri...
Howard County in central Missouri...
Saline County in central Missouri...
Cooper County in central Missouri...
* Until 115 AM CDT.
* At 1222 AM CDT, severe thunderstorms were located along a line
extending from near Slater to 7 miles east of Houstonia to near
Windsor, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Sedalia, Moberly, Marshall, Boonville, Windsor, Fayette, Slater,
Salisbury, Huntsville, Glasgow, La Monte, New Franklin, Pilot
Grove, Smithton, Higbee, Green Ridge, Keytesville, Otterville,
Bunceton and Clark.
This includes Interstate 70 in Missouri between mile markers 70 and
114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3925 9232 3925 9243 3902 9256 3898 9257
3891 9250 3868 9262 3870 9306 3853 9307
3854 9328 3852 9330 3851 9351 3888 9341
3938 9311 3955 9308 3960 9230
TIME...MOT...LOC 0522Z 261DEG 46KT 3928 9307 3887 9323 3851 9348
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
Blair2 follow-up statements
705
WWUS53 KEAX 300549
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1249 AM CDT Sat Apr 30 2022
MOC041-053-089-159-175-195-300615-
/O.CON.KEAX.SV.W.0045.000000T0000Z-220430T0615Z/
Chariton MO-Randolph MO-Pettis MO-Howard MO-Saline MO-Cooper MO-
1249 AM CDT Sat Apr 30 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR SOUTHEASTERN CHARITON...RANDOLPH...EASTERN PETTIS...HOWARD...
SOUTHEASTERN SALINE AND COOPER COUNTIES...
At 1249 AM CDT, severe thunderstorms were located along a line
extending from near Armstrong to near Boonville to 8 miles south of
Smithton, moving east at 55 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Sedalia, Moberly, Boonville, Fayette, Salisbury, Huntsville, Glasgow,
New Franklin, Pilot Grove, Smithton, Higbee, Otterville, Bunceton,
Clark, Cairo, Armstrong, Prairie Home, Nelson, Renick and Blackwater.
This includes Interstate 70 in Missouri between mile markers 77 and
114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3925 9232 3925 9243 3902 9256 3898 9257
3891 9250 3868 9262 3870 9306 3853 9307
3854 9328 3852 9330 3892 9327 3928 9291
3954 9274 3960 9230
TIME...MOT...LOC 0549Z 261DEG 46KT 3933 9265 3892 9282 3856 9307
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
Blair776
WWUS53 KEAX 300611
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
111 AM CDT Sat Apr 30 2022
MOC041-053-089-159-175-195-300621-
/O.EXP.KEAX.SV.W.0045.000000T0000Z-220430T0615Z/
Chariton MO-Randolph MO-Pettis MO-Howard MO-Saline MO-Cooper MO-
111 AM CDT Sat Apr 30 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHARITON...
RANDOLPH...EASTERN PETTIS...HOWARD...SOUTHEASTERN SALINE AND COOPER
COUNTIES WILL EXPIRE AT 115 AM CDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire. However gusty winds are still possible with
these thunderstorms.
LAT...LON 3925 9232 3925 9243 3902 9256 3898 9257
3891 9250 3868 9262 3870 9306 3853 9307
3854 9328 3852 9330 3892 9327 3928 9291
3954 9274 3960 9230
TIME...MOT...LOC 0611Z 261DEG 46KT 3937 9231 3896 9248 3860 9273
$$
BlairWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 6:55 PM CDT, 5 hours 27 minutes earlier.
Area forecast discussion, Apr 29, 6:55 PM CDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 655 PM CDT Fri Apr 29 2022 .Discussion... Issued at 315 PM CDT FRI APR 29 2022 Message of the Day - A line of storms is expected to move through the area tonight between 9 PM - 5 AM. Severe weather is very possible with damaging winds up to 70 mph, hail up to ping-pong ball sized, and a tornado or two all being concerns. Highest risk for severe weather is for areas west of a line from Bethany, MO down to Butler, MO. Today's convection has moved out, leaving everyone dry. In western KS, the surface low is strengthening and moving east, creating breezy conditions. The southeasterly winds will gust up to 35 mph this afternoon and evening. The southerly flow and clouds breaking up a little this afternoon will help temperatures rise into the 70s for most of the area and mid 60s for those in northeast MO. Warmer air is also filtering in around 750 mb, creating a cap across the area. This will keep us dry for the remainder of the afternoon and evening hours. Tonight, the upper level trough, currently over the Rockies will move into the Midwest and become negatively tilted. At the same time the LLJ will strengthen over the region and the surface low and cold front will start pushing through. Storms are forecast to develop initially out in central KS/NE and then move east, eventually forming a line. The line of storms is expected to reach far northwest MO/northeast KS between 9-10 PM tonight, the I-35 corridor between 11 PM FRI - 12 AM SAT, and Kirksville down to Clinton between 12 AM - 3 AM Saturday morning. Surface based CAPE around 2000 J/kg and deep layer shear around 25-30 kts support the line being strong to severe. However, instability will weaken greatly as the line moves east, so the highest risk for severe weather will reside in areas west of a line from Bethany, MO down to Butler, MO. Damaging winds up to 70 mph are the main concern with the line with DCAPE around 1000 J/kg. Hail up to ping-pong ball sized is also possible with moderate mid-level lapse rates. A tornado or two are possible as well. 0-3 km shear is around 35 kts right now and looks like it could be perpendicular enough to the line for rotation being a possibility. Again, our enhanced risk from SPC is mainly for damaging winds. The greatest tornado and hail threat is west in NWS Topeka's area. Storms will be done in northwest MO/northeast KS by 1 AM, the KC metro by 3 AM, and out of our area entirely by 6 AM. Saturday will be dry with the clouds clearing out. It'll be cooler and breezy behind the front. Highs are forecast to be in the 60s and low 70s with westerly winds gusting between 35-40 mph. High pressure remains in place for Sunday with similar temperatures and wind gusts up to 30 mph. The pattern becomes active again next week with a couple of chances for showers and storms starting Monday. && .Aviation...(For the 00Z TAFS through 00Z Saturday Evening) Issued at 653 PM CDT FRI APR 29 2022 Currently gusty southeasterly winds at all terminals under a mid level cloud deck. The leading edge of a squall line is expected to move through STJ between 3z and 4z and the KC metro terminals between roughly 330z and 430z tonight. This leading edge will produce frequent wind gusts to 40 knots with an occasional gusts as high as 60 knots along with heavy rain, frequent lightning, and possibly some small hail. Behind the main line, stratiform rain and the occasional lightning strike will linger for a few hours before exiting to the east. Winds will turn southwesterly behind the line/cold front, with gusts up to 22 knots continuing. Aside from some brief periods of MVFR CIGs during the storms, VFR conditions are expected through the period. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Atkins Aviation...BMW
Hazardous weather outlook, Apr 29, 4:45 AM CDT, 19 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 445 AM CDT Fri Apr 29 2022 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-300945- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 445 AM CDT Fri Apr 29 2022 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Morning thunderstorms are expected to remain below severe limits. Strong southerly winds could gust to near 30 mph this afternoon. There is a chance for severe weather on Friday night with all modes of severe weather possible including damaging winds, large hail, and a few tornadoes. In additional to the severe weather threat, heavy rain may lead to flash flooding and river flooding. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Saturday through Thursday Hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Apr 29, 10:15 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1015 PM CDT FRI APR 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 PM TSTM WND GST KANSAS CITY 39.10N 94.59W
04/29/2022 E60 MPH JACKSON MO TRAINED SPOTTER
POWER LOSS.
&&
BTLocal storm report, Apr 29, 10:17 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1017 PM CDT FRI APR 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND GST LEAVENWORTH 39.31N 94.92W
04/29/2022 E55 MPH LEAVENWORTH KS PUBLIC
&&
BTLocal storm report, Apr 29, 10:19 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1019 PM CDT FRI APR 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM HAIL SHAWNEE 39.01N 94.81W
04/29/2022 E0.70 INCH JOHNSON KS PUBLIC
REPORT VIA SOCIAL MEDIA.
&&
BTLocal storm report, Apr 29, 10:54 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1054 PM CDT FRI APR 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 PM TSTM WND DMG 1 N WESTWOOD HILLS 39.06N 94.61W
04/29/2022 WYANDOTTE KS PUBLIC
LARGE TREE DOWN ON HOME. REPORT VIA SOCIAL
MEDIA.
&&
BTLocal storm report, Apr 29, 11:06 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1106 PM CDT FRI APR 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 PM TSTM WND GST PLEASANT HILL 38.79N 94.27W
04/29/2022 E60 MPH CASS MO PUBLIC
WIND GUST AT THE OFFICE.
&&
BTLocal storm report, Apr 30, 12:22 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1222 AM CDT SAT APR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM TSTM WND GST MARSHALL 39.13N 93.20W
04/30/2022 M63 MPH SALINE MO ASOS
&&
BTThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 8:45 PM CDT | Severe Thunderstorm Warning | EAX | Holt | 45 min |
| Apr 29, 9:24 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Holt, Nodaway, Platte | 51 min |
| Apr 29, 9:29 PM CDT | Tornado Warning | EAX | Buchanan, Platte | 21 min |
| Apr 29, 9:58 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Clay, Jackson, Platte | 47 min |
| Apr 29, 10:08 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Caldwell, Clinton, Daviess, DeKalb and 5 more | 52 min |
| Apr 29, 10:44 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 46 min |
| Apr 29, 11:07 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson, Johnson, Lafayette | 38 min |
| Apr 29, 11:08 PM CDT | Areal Flood Advisory | EAX | Cass | 3 hr |
| Apr 29, 11:23 PM CDT | Areal Flood Advisory | EAX | Cass, Jackson, Johnson, Lafayette | 3 hr |
| Apr 29, 11:33 PM CDT | River Flood Warning | EAX | Cooper | 42 hr |
| Apr 30, 5:43 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 50 hr |
| Apr 30, 7:20 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 47 hr |
| Apr 30, 7:25 AM CDT | River Flood Warning | EAX | Cooper, Saline | 8 days |
| Apr 30, 8:30 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 46 hr |
| Apr 30, 9:12 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 45 hr |
| Apr 30, 2:37 PM CDT | River Flood Warning | EAX | Cooper | 10 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.